How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10643
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Fabio, Question -I suffer from intrusive thoughts ocd and

Customer Question

Hi fabio ,
Question -I suffer from intrusive thoughts ocd and GAD I am currently on 40 mg of prozac and 100 mg of lamictal I originally started 10mg of prozac and titrated every 10 days by 10mg and now I'm on 40 mg for 10 days I have some really good and some bad days is this normal when will the prozac take full effect
Submitted: 2 years ago.
Category: Mental Health
Expert:  Dr. Z replied 2 years ago.
This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.
Hello, Fabio is no longer an active expert on this website, so I will be happy to help you with your questions. I am very sorry that you are struggling with these symptoms of intrusive thoughts and anxiety related to your OCD and Anxiety. Right now you are at a moderate dose of the Prozac (maximum daily dose is 80mg), so I understand that you want to feel the full effectiveness of this medication, but currently you may not even be at a dose where you are able to notice those benefits. Typically it takes around 6-8 weeks for the full effectiveness of the Prozac to be present, so you still have at most a month to feel the full benefits of the Prozac. The good news is that because you are starting to have good days and bad days, means that the medication is starting to circulate and provide you with some noticeable initial benefits. This is very normal and is a good sign that the medication will be effective for you once you reach the optimal dose, which like I said may be higher than 40mg/day, and once you reach that 6-8 week threshold. Everything you are experiencing is normal with the Prozac and is a good sign that this medication will be effective for you since you are starting to notice some positive benefits already. Over time, you should start to have more good days than bad days and once you reach the optimal dose and timeframe, the bad days should be very few and far between.
I hope this answers your questions and gives you some guidance on this issue. I wish you all the best with your treatment and I hope your symptoms of GAD and OCD lessen very soon for you. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.
*If you are satisfied with my answer, I would appreciate it if you can provide me with a positive rating so that I can receive credit for helping you today. Thank you
Customer: replied 2 years ago.
Hi ,Thank you for your prompt reply .So basically I need another 4 weeks at the 40mg because the other doses 10,20,30 aren't therapeutic doses
Expert:  Dr. Z replied 2 years ago.
Therapeutic doses depends on the individual and the severity of their symptoms. Some people can respond well to 20mg of the Prozac, and others require the maximum dose at 80mg. All I am saying is that you may not be staying at the 40mg/day dose as it can be increased depending on how you respond. But overall you need another 2-4 weeks of the Prozac to reach maximum effectiveness because that is the established time line (6-8 weeks) for this medication to reach maximum effectiveness based on it's physical profile and how it circulates in the body.
I hope this answers your questions and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.
*If you are satisfied with my answer, I would appreciate it if you can provide me with a positive rating so that I can receive credit for helping you today. Thank you
Customer: replied 2 years ago.
What does the lamictal do exactly?
Expert:  Dr. Z replied 2 years ago.
Lamictal was originally designed to be an anti-epileptic medication, but in the last decade it's mood stabilizing properties were noticed and now it is considered a leading mood stabilizer. Most studies believe that Lamictal is a sodium blocking medication that can inhibit the glutumate release in the body. This has shown to help decrease depressive symptoms substantially and help control mania/hypomania for those with Bipolar Disorder. And because this medication alters glutumate release it is possible it may have a role in treating anxiety disorders, although this has not been established in peer-reviewed research and is still only theoretical.
I hope this answers your questions and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.
*If you are satisfied with my answer, I would appreciate it if you can provide me with a positive rating so that I can receive credit for helping you today. Thank you
Customer: replied 2 years ago.
I have HOCD and ROCD they both feed off each other some days I feel so great and sometimes I feel so shitty you really think the meds will help me??
Expert:  Dr. Z replied 2 years ago.
the medications have a great success rate for treating all OCD-type disorders. But I would also recommend that you combine the medication regimen with Cognitive Behavioral Therapy (CBT) and Exposure and Response Prevention (ERP) as the combination of both medications and therapy is considered the superior treatment to just using medications alone or therapy alone.
I hope this answers your questions and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.
*If you are satisfied with my answer, I would appreciate it if you can provide me with a positive rating so that I can receive credit for helping you today. Thank you
Customer: replied 2 years ago.
Should i start cbt after the medication starts taking effect
Expert:  Dr. Z replied 2 years ago.
after the medication starts to be effective would be ideal.
*If you are satisfied with my answer, I would appreciate it if you can provide me with a positive rating so that I can receive credit for helping you today. Thank you